MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T45
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure using a lantern delivery microcatheter (lantern), a guide catheter, non-penumbra coils, microspheres, a contrast agent, saline, and a guidewire.During the procedure, the physician successfully implanted microspheres, two non-penumbra coils into the target vessel using the lantern.It was also reported that contrast agent and saline were also administered through the lantern.Upon removal of the lantern, the physician noticed that the lantern fractured at its distal segment.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a lantern delivery microcatheter (lantern), a guide catheter, non-penumbra coils, microspheres, a contrast agent, saline, and a guidewire.During the procedure, the physician successfully implanted microspheres, two non-penumbra coils into the target vessel using the lantern.It was also reported that contrast agent and saline were also administered through the lantern.The physician then noticed that the lantern wasn¿t performing as expected and decided to remove it.Upon removal, the physician noticed that the lantern fractured at its distal segment.The procedure was completed using a px slim delivery microcatheter (px slim).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report 3005168196-2026-00007: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned lantern delivery microcatheter (lantern) revealed a fracture on its proximal shaft and was ovalized on the distal end.This type of damage such as ovalization on the distal end and a kink on the proximal shaft may occur if the lantern is advanced against resistance.The kink may have worsened to a fracture upon removal from the procedure.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed a kink and bend on the proximal end.This damage may have also occurred during manipulation of the lantern against resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23995581
Report Number3005168196-2026-00007
Device Sequence Number13394639
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF00011330
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale